Augmented GARCH sequences: dependence structure and asymptotics

Research output: Contribution to journalArticlepeer-review


The augmented GARCH model is a unification of numerous extensions of the popular and widely used ARCH process. It was introduced by Duan and besides ordinary (linear) GARCH processes, it contains exponential GARCH, power GARCH, threshold GARCH, asymmetric GARCH, etc. In this paper, we study the probabilistic structure of augmented GARCH(1, 1) sequences and the asymptotic distribution of various functionals of the process occurring in problems of statistical inference. Instead of using the Markov structure of the model and implied mixing properties, we utilize independence properties of perturbed GARCH sequences to directly reduce their asymptotic behavior to the case of independent random variables. This method applies for a very large class of functionals and eliminates the fairly restrictive moment and smoothness conditions assumed in the earlier theory. In particular, we derive functional CLTs for powers of the augmented GARCH variables, derive the error rate in the CLT and obtain asymptotic results for their empirical processes under nearly optimal conditions.
Original languageEnglish
Pages (from-to)543-561
Number of pages19
Issue number2
Publication statusPublished - 2008


Dive into the research topics of 'Augmented GARCH sequences: dependence structure and asymptotics'. Together they form a unique fingerprint.

Cite this